MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAFILL; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDOS INTERNATIONAL SARL DELTAFILL; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Catalog Number DLF180733
Medical Device Problem Codes Positioning Problem (3009); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4) information regarding patient identifier, date of birth, age, sex, gender, weight, race, and ethnicity were not provided.Section d.2b: procode is krd/hcg.Section e.1: the initial reporter phone is not available / reported.Based on complaint information, the device is not available to be returned for analysis.A review of manufacturing documentation associated with this lot (1352562s) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no internal actions related to device manufacture or inspection.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.With the limited information available and without the product available for analysis, the reported issue documented in the complaint could not be confirmed.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.The exact cause of the event could not be conclusively determined; however, it is possible that circumstances of the procedure and / or device manipulation / interaction may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered later.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by johnson & johnson medtech, or its employees that the report constitutes an admission that the product, johnson & johnson medtech, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during a coil embolization of the internal iliac artery prior to an endovascular aneurysm repair (evar) to treat an abdominal aortic aneurysm, devices were used in accordance with the instructions for use (ifus).After approaching the right internal iliac artery from the contralateral side, using 6fr destination® guiding sheath (terumo interventional), a 5fr diagnostic catheter (unspecified brand), and a breakthrough¿ microcatheter (boston scientific), the embolization of the inferior gluteal artery was initiated.The inferior gluteal artery was embolized using an embold¿ detachable coil system (boston scientific) and a 7mm x 33cm deltafill 18 (dlf180733) and was completed without any issue.Then the superior gluteal artery embolization was initiated.A 6mm embold coil was placed as the first coil.A 9mm x 35cm deltafill 18 (dlf180935 / 1182524s) was used as the second coil.During coil insertion, the breakthrough microcatheter dislodged from the superior gluteal artery.During the coil retrieval, the sheath tore, and re-sheathing was not possible.The 9mm x 35cm deltafill 18 (dlf180935) was replaced with another 9mm x 35cm deltafill 18 (dlf180935) from the same lot (1182524s).It was reported that during the attempt to insert this replacement 9mm x 35cm deltafill 18 coil into the microcatheter, the sheath was found to be already torn, exposing the delivery wire from the middle of the sheath, and the coil could not be advanced.Re-sheath was attempted, but it was unsuccessful.The use of the replacement 9mm x 35cm deltafill 18 coil was given up.¿since the same size coil was unavailable, the 7mm x 33cm deltafill 18 (dlf180733 / 1352562s) was used.¿ during the coil insertion, the coil accidentally entered a side branch of the superior gluteal artery.The coil was pushed and pulled several times to adjust the coil position in the superior gluteal artery.During this process, there was a feeling that the coil broke with a "snap," and upon withdrawing the delivery wire, the coil separated from the coil detachment part.Most of the coil remained inside the microcatheter, so the coil was successfully removed from the patient¿s body with the microcatheter.No residual coil was left in the patient¿s body.Another coil of the same size was not available, resulting in the use of a 6mm x 25cm deltafill 18 (dlf180625).This coil was placed without any problems.The embolization of the internal iliac artery was successfully completed.There was no negative impact on the patient.On 27-aug-2025, additional information was received.The information indicated that the 7mm x 33cm deltafill 18 (dlf180733) did not become separated into two or more pieces.The coil separated at the detachment point.The reported issue did not result in reduction / restriction of blood flow in the parent vessel.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 04-sep-2025.[additional information]: on 04-sep-2025, additional information was received.Per the information, related to the coil condition, whether it was stretched when it was removed, ¿the disconnected part has been checked, but whether the coil has stretched has not been confirmed and is unknown.¿ the original breakthrough microcatheter used to deliver the replacement 6mm x 25cm deltafill 18 (dlf180625) coil.The reported issue did not result in any clinically significant delay in the procedure.Updated sections: b.4, g.3, g.6, h.2, and h.11.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
DELTAFILL
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
949788-2078
MDR Report Key22965494
Report Number3008114965-2025-00900
Device Sequence Number9125147
Product Code KRD
UDI-Device Identifier10886704076940
UDI-Public(01)10886704076940(17)280630(10)1352562S
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberDLF180733
Device Lot Number1352562S
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2025
Supplement Date Received by Manufacturer09/04/2025
Initial Report FDA Received Date09/04/2025
Supplement Report FDA Received Date09/05/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/02/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5FR DIAGNOSTIC CATHETER (UNSPECIFIED BRAND).; 6FR DESTINATION® (TERUMO INTERVENTIONAL).; BREAKTHROUGH¿ MICROCATHETER (BOSTON SCIENTIFIC).; EMBOLD¿ DETACHABLE COIL SYSTEM (BOSTON SCIENTIFIC).
Patient SexUnknown